Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Early period, discharge continued, UTI, on macrobid, cranberry pills. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I had my period on the 18th which was almost 2 weeks early according to my calculations. It was light than normal but not much, and ended around the 22nd or at least I thought it did. When my period ended I continued to have pink spotting and now it seems to be sort of pink/brown and somewhat watery. I have noticed it there after sex but have also noticed it when I haven't had sex so I think it might not really be related to that. I also recently had a UTI when I started my period and took macrobid (spell?) cranberry pills, and uri versi (spell?). I haven't taken any of those things in about 3 days and am not on any birth control. If my boyfriend and I use protection its either condoms or over the counter foam. I am 36 have had 4 children with no problems and am the post child for normal periods.
Posted Thu, 3 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

A period which is two weeks early and is lighter than usual is not likely to be due to pregnancy. Your symptoms are suggestive of a uterine pathology like fibroids, endometriosis, adenomyosis, polyps etc. need to be rule out. or a hormonal disturbance or a bleeding disorder. The cause needs to be diagnosed with the help of investigations like ultrasound scan, complete blood picture, hormone tests, etc under the guidance of your gynecologist.

Presently to decrease the bleeding you need to have progesterone only pills along with some hemostatic agents in consultation with your gynaecologist.
You can take iron supplements to avoid anemia due to excessive blood loss from the body.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor